Files in this item

FilesDescriptionFormat

application/pdf

application/pdf1089.pdf (318kB)
(no description provided)PDF

Description

Title:Squire's theorem for the Rayleigh—Taylor problem with a phase boundary
Author(s):Chen, Xuemei; Fried, Eliot
Abstract:We consider the RayleighTaylor problem with a phase transformation. For simplicity, we restrict our attention to base states in which the interface convects with the phases, so that mass exchange between the phases occurs only in response to a disturbance. We find that every unstable three-dimensional disturbance (involving a pair of modes transverse to the interface) is associated with a more unstable two-dimensional disturbance (involving a single mode transverse to the interface) at lower values of the Weber, Froude, Reynolds, Voronkov, and Gurtin numbers. This constitutes an appropriate version of Squires theorem.
Issue Date:2006-03
Publisher:Department of Theoretical and Applied Mechanics (UIUC)
Series/Report:TAM Reports 1089, (2006)
Genre:Technical Report
Type:Text
Language:English
URI:http://hdl.handle.net/2142/342
ISSN:0073-5264
Publication Status:published or submitted for publication
Peer Reviewed:is peer reviewed
Date Available in IDEALS:2007-03-09
Is Version Of:Published as: Xuemei Chen and Eliot Fried. Rayleigh–Taylor problem for a liquid–liquid phase interface. Journal of Fluid Mechanics, Vol. 560, 2006, pp. 395-414. DOI: 10.1017/S002211200600067X. Copyright 2006 Cambridge University Press.


This item appears in the following Collection(s)

  • Technical Reports - Theoretical and Applied Mechanics (TAM)
    TAM technical reports include manuscripts intended for publication, theses judged to have general interest, notes prepared for short courses, symposia compiled from outstanding undergraduate projects, and reports prepared for research-sponsoring agencies.

Item Statistics